MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RLY3ITC-DW-MP
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref (b)(4).(b)(6) 2023: a device history record review has been completed and have found that the root cause of this issue came from production as aid was not properly cleaned before it went out.The image of crack on the edge of the ha is caused by the glue protruding out of the receiver as the tech has placed excess amount of glue inside.When the tube was pushed outwards, it brought the excess glue from inside the channel to the surface and cured making it appear as if it is a crack.Investigation is still in progress.
 
Event or Problem Description
(b)(6) 2023: it has been reported that wax filters in the hearing aid have fallen off in user's ears.The user had to go to hospital to get them removed.The white ring casing that houses the wax filter looks to be cracked.The wax filters do not sit neatly, they protrude more than normal and don't sit symmetrically flat.
 
Event or Problem Description
On 18-apr-2023: it has been reported that wax filters in the hearing aid have fallen off in user's ears.The user had to go to hospital to get them removed.The white ring casing that houses the wax filter looks to be cracked.The wax filters do not sit neatly, they protrude more than normal and don't sit symmetrically flat.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).On 18-apr-2023: a device history record review has been completed and have found that the root cause of this issue came from production as aid was not properly cleaned before it went out.The image of crack on the edge of the ha is caused by the glue protruding out of the receiver as the tech has placed excess amount of glue inside.When the tube was pushed outwards, it brought the excess glue from inside the channel to the surface and cured making it appear as if it is a crack.Investigation is still in progress.On 16-may-2023: the clinical investigation concluded: the clinical evaluation for the device family does evaluate wax filter remaining in the ear canal after hearing aid removal.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide states to contact the hcp if a foreign object is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.Manufacturer's investigation is final.This is a final report.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16766826
Report Number3005650109-2023-00051
Device Sequence Number19642688
Product Code OSM
UDI-Device Identifier05708296208142
UDI-Public05708296208142
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRLY3ITC-DW-MP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown